What can we do for my Mom 79 years old with dementia having all these serious delusions and imaginations?

Follow
Share

What can we do for my Mom 79 years old with dementia having all these serious delusions and imaginations?

This question has been closed for answers. Ask a New Question.
3

Answers

Show:
She may be on a bad combination of drugs OR she may be skipping pills or taking them twice. Make a list of what she is taking, errors are very common when more than one MD is prescribing meds. Talk to the pharmacist about drug interactions.
Helpful Answer (0)
Report

Delusions are hard to treat, but definitely let her doctor know what is going on.

One thing that can cause hallucinations and delusions is a urinary tract infection. Fortunately that can be treated. I'd check that out, too.

The delusions are very real to the person having them. (I say this from experience -- I've had some!) There is no point in trying to reason someone out of them. If the delusion is not scary to your Mom, go along with it. When my husband asked me to stay out of the bedroom until the crime scene investigators removed the body, oddly enough this did not bother him -- it was just an adventure. So I simply agreed to stay out and asked him to tell me when I could go back in. He forgot the whole thing before long.

If the delusion is frightening or dismaying your mother, try to reassure her that you will keep her safe, without trying to argue about the reality of her belief. This can be VERY hard and you may have to get very creative. If she thinks someone is trying to break in, you might make a pretend phone call to the police and tell her they will send a patrol car to watch the house, and then distract her by asking her to look at scrap books with you, or offer her hot chocolate, or anything pleasant that will take her mind off the delusion.

Do talk to her doctor, and ask about having her tested for a uti. Then try to avoid arguing or reasoning with her about the delusions. Reassure and distract.
Helpful Answer (1)
Report

Let her doc know. Maybe a change in meds could help.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.